MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22026
Medical Device Problem Codes Fracture (1260); Dent in Material (2526)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Pigtail snap when adjusted to wire."as per complaint form": when they stretched the pigtail to insert the stent trough the scope, the pigtails snapped.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Patient/event info - notes: please indicate where the device was stored prior to use.The device was stored in a cupboard.What is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure?* jagwire 0.035.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? if yes please indicate the procedure performed.Sphincterotomy was carried out.Was the wire guide inspected for damage prior to use? yes.Was the device at the centre of the complaint inspected for damage prior to use? yes.Did the patient involved exhibit altered anatomy or tortuous anatomy? no.If not with the device in question, how was the procedure finished?* with a other stent from the competitor.Is the patient known to be covid-19 positive? no.For complaints occurring during use (once in contact with endoscope) also ask: had a sphincterotomy been performed prior to this occurrence? yes.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? channel size 4.2; duodenoscope olympus.Does your medical facility have a service/maintenance schedule associated with its endoscopes? no.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.The stent snapped off before it could be placed.Was resistance encountered when advancing the wire guide to the target location?* no.Was the stricture dilated prior to placing the device?* if so, please indicate what device(s) were used.Not relevant to the complaint.Was resistance encountered when advancing the introduction system in place to the target location?*not relevant.Was resistance encountered when advancing the stent through the obstructed area?* n/a (mark n/a if device was not used on any patient).After placement, was stent position verified? if yes, please describe how.Please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.N.A.Did any section of the device detach inside the endoscope or patient? no.If the device broke upon removal, please indicate what removal tool(s) were used (manufacturer).Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Were any modifications made to the complaint device or accessories used with the device in this procedure? ¿ for example guiding catheter shortened.If so please indicate the modifications and why they were necessary.No.Not applicable if problem occurred at removal.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zebd-8-12 of lot # cf1684945 was returned to cirl for evaluation open in its original packaging.This file deals with the kink of the zebd-8-12 stent.This file is related to: (b)(4) (3001845648-2020-00446) - deals with the kink of the zso-8-10 stent in patient 1 (device #1 in lab evaluation for (b)(4)).(b)(4) (3001845648-2020-00455) - deals with the kink of the zso-8-10 stent in patent 2.(b)(4) (3001845648-2020-00497) - deals with the kink of the zso-10-12 stent.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 15th july 2020.On device #1 a severe kink was noted on the 3rd porthole on the non-tapered end pigtail.A 0.035¿ wireguide would not pass the kink on the device.The straightener was returned the wrong way around on the device.On device #2 slight kinks were noted on 2nd and 4th porthole and a severe kink on the 5th porthole on the tapered end of the device.Slight kinks were also noted on 2nd 3rd and 4th porthole and a severe kink on the 5th porthole on the non-tapered end of the device.A 0.035¿ wireguide would not pass the kink on the device and no straightener was returned with the device.On device #3 slight kinks were noted on 2nd 3rd and 4th porthole and a kink also on the 5th porthole on the tapered end of the device.A 0.035¿ wireguide would not pass the kink on the device.Note: although the lab evaluation was carried out for (b)(4), this evaluation applies to (b)(4) as the device in question was evaluated in the lab as part of (b)(4).Documents review including ifu review: prior to distribution all zebd-8-12 devices are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for zebd-8-12 of lot number cf1684945 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cf1684945.The instructions for use, ifu0045-7 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, ifu0045-7: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ it was noted that the straightener was used with the device and was not returned as it was disposed of afterwards.It was also noted that the stent became kinked when ¿the customer straightened the pigtails to insert the stent into the working channel¿.There is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being loaded onto the wire guide.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10310784
Report Number3001845648-2020-00447
Device Sequence Number803960
Product Code FGE
UDI-Device Identifier00827002220263
UDI-Public(01)00827002220263(17)221121(10)CF1684945
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Model NumberG22026
Device Catalogue NumberZEBD-8-12
Device Lot NumberCF1684945
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1